Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Anesthesia

Long-term effect of general anesthesia

07/14/2008

Question:

I had general anesthesia. 1 1/2 hour procedure to correct a prolapsed bladder, rectum and a prolapsed uterus resulting in a hysterectomy. The first week I didn`t react well to the pain pills for the pain, as the side effects were awful so I stopped it and just used advil. Now at two weeks, I still feel very queasy if I try to read or watch TV or watch around more! Is this a result of the general anesthesia still?

Answer:

I would say that prolonged nausea two weeks after your procedure is not likely to be related to be related to the anesthesia. Heavy use of Advil (ibuprofen) may result in stomach upset or even a stomach ulcer. There are many other possible reasons for your symptoms so you should check with your regular physician especially with regard to your ongoing use of ibuprofen.

For more information:

Go to the Anesthesia health topic, where you can:

Response by:

Gareth S Kantor, MD Gareth S Kantor, MD
Assistant Professor of Anesthesiology
School of Medicine
Case Western Reserve University